Case reports of covert use of phenobarbital in patients taking diankexing and diankening, traditional herbal medicine for epilepsy

Khean Jin, G. and Wee Tah, M. and Mustafa, A.M. and Chong Tin, T. (2004) Case reports of covert use of phenobarbital in patients taking diankexing and diankening, traditional herbal medicine for epilepsy. Neurology Asia, 9 (1). pp. 55-57. ISSN 1823-6138

[img]
Preview
PDF
Case_report_1.pdf - Published Version

Download (7kB)
[img]
Preview
PDF
case_report_2.pdf - Published Version

Download (31kB)

Abstract

This is a report of three patients with drug resistant epilepsy, who was prescribed Diankexing and Diankening, herbal medicine for treatment of epilepsy by the traditional Chinese medicine physicians. Analysis of the medications from all the 3 patients showed Diankexing to contain phenobarbital, and Diankening from one patient. One patient had overt phenobarbital toxicity, and two others had phenobarbital side effects. Physicians should be aware of possible adulterations with conventional antiepileptic drugs in patients purported taking traditional medicine, with potential adverse effects and drug interactions.

Item Type: Article
Additional Information: Department of Pharmacology, Faculty of Medicine Building, University of Malaya, 50603 Kuala Lumpur, MALAYSIA
Uncontrolled Keywords: Pharmacology
Subjects: R Medicine
Divisions: Faculty of Medicine
Depositing User: Ms Haslinda Lahuddin
Date Deposited: 05 Aug 2013 01:46
Last Modified: 05 Aug 2013 01:46
URI: http://eprints.um.edu.my/id/eprint/7626

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year